Get your Health question answered in 3 easy steps

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have a heart murmur and I fainted, is this ok ?

I have a heart murmur and I fainted, is this ok?
I have a heart murmur and I fainted, is this ok?
Thu, 17 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Medical Topics
  User's Response
Heart murmurs are abnormal sounds that can be heard during a cardiac examination. In general, murmurs are thought to arise due to the turbulent flow of blood across heart valves. There are many different types of murmurs - most are benign, but several can be associated with significant heart disease. Some symptoms of valvular heart disease can include chest pain, shortness of breath, palpitations, and fainting. While there are benign causes of fainting (i.e. dehydration, vasovagal), the combination of a murmur with fainting should prompt at least an initial medical evaluation by a professional. Please note that JB's answer is incorrect.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi am kwame I want join british army when I want adsc the doc told mme that I got heart murmur so he send me to specialist but my is ok today I want see my recuirter and he told me that they send me llater to give to my gp am worry is there any problem

doctor1 MD

I went to the doctor a few weeks back and she discovered a heart murmur? She ran test and said everything was ok i had a little of leaking heartvalve but nothing i would EVER have to worry about? Can this be true or should i get a second reference? I am a 26 year old female.

doctor1 MD

Hello. I went to the cardiologist today and had both an electro cardiogram and an echo cradiogram done. I ve had a heart murmer since my birth, though I am not sure exactly what kind it is. However, I do know for a fact that it is an innocent murmur, and that I should expect to outgrow it within the next few years. I am fifteen by the way. Now, I have smoked marijuana several times. I began this year. Usually it went fine. Then when i began to do it more frequently and at higher doses, I would feel the increased heart-rate, panic, etc. I realize this is normal. But i once fainted for a few seconds as a result of standing up too quickly while high. I understand that this is brought about by a rapid decrease in blood pressure? That s only happened once though. Other side effects have been a slight cold/fuzzy feeling in the left chest at the very beginning of the buzz, which goes away shortly. My question is if I can safely use marijuana in moderation, like once a month or probably less. How does my heart murmur play into all of this? Thank you.

Recent questions on Syncope

doctor1 MD

i was recently in turkey and all of a sudden i passed out for a few seconds for the first time im 29 yrs. Since then ive felt sick and hot flushes sometimes heart rate beeting fast doc said blood pressure was fine and temp 36.5 ive been drinking but i feel sick at sight of food?

doctor1 MD

Hello, I have very bad neurocardiogenic syncope with orthostatic hypotension. I noticed that my blood pressure gets extremely low in the middle of the night, sometimes my husband has to do the sternum rub to awake me in the morning. Is it normal for me to have such a high pulse at 104 when I wake up in the morning?

doctor1 MD

I'm losing weight (30lbs so far) and I have 40 to go to reach goal of 135. Was on metoprolol 25 mg 1x a day, but B/P dropped and over time and had 2 weak, almost fainting spells which landed me in the ER 2nd episode. ER doctor, after all tests came back fine, diagnosed vertigo and told me to get off the B/P med. and talk to my doctor. I did that and my Dr. said it wasn't the pills, (off the pills 4 days now and my B/P was 114/64 today and was just a bit higher in his office. I don't understand why he doesn't want me off, however, I told him I was not comfortable restarting them again. If a person has a healthy blood pressure but is put on the med that I was on, can that cause weakness and feeling lightheaded and faint? In your opinion, should I be on high B/P med? thank you

doctor1 MD

I have had nausea and vomiting for about four to five months now, ongoing, with

sudden unsets of bloody vomit, sometimes getting worse, i have been prescribed

omeprazole which has helped but am still having the vomiting nausea, unexplained

weight loss, have a rectal prolapse for the last three years and has just got

more severe within the last three months as well just recently went to the

doctor for this because i was embarass about it, but i was constipated for over

three weeks just made my first bowel movement two days ago and was tarry maroon

colored, as soon as it was in the water turned the water a darker redish tint,

have had an agonizing abdominal pain on the right side, sudden onset of

anemia,fainting, loss of apetite, no ability to eat, went from 200lbs to 160lbs

in the past three to four months low tsh levels, weakness, fatique, always feel

extremely cold, no fever, mucous and blood discharge from anus

doctor1 MD

Hi I'm worried that early repolarization can cause sudden death I've read so much about this online, I had it on my ECG I don't understand why doctors are not concerned

doctor1 MD

My niece is a sophomore at UNC Tarheals. She is a varsity volleyball player. This fall she received a concussion from a 90mph volleyball hit to the head and seized for several minutes. ER, CT and other scans etc.. no abnormal pathology. Meantime...

doctor1 MD

I have been diagnosed with Paroxysmal Atrial Fibrillation , Paroxysmal Atrial Tachycardia and Hypertension , and my last EKG reads Market Sinus Bradycardia . The two first diagnoses are new, the sinus have been previously diagnosed but not as bad...